MAUDE Adverse Event Report: COVIDIEN MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881850915
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Submit date: 9/26/2018.The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer states: during sampling, they observed a black coloring inside the blister of needle guard and the blister is not correctly placed in two different places.The needle itself has the black coloring on it as well.
 
Additional Manufacturer Narrative
Date submitted 10/24/2018.An investigation was performed for the reported customer complaint: ¿the customer states: during sampling, they observed a black coloring inside the blister of needle guard and the blister is not correctly placed in two different places.The needle itself has the black coloring on it as well.¿ the device history record (dhr) for lot number 712157 indicates product and specification requirements were met with no non-conforming product identified relating to this customer report.A lot cannot be released unless it passes all quality and conformance requirements.In-process procedures are also in place to prevent nonconforming product in the manufacturing process.This ensures components and finished products meet all quality inspection standards.These controls include, but are not limited to: material verification/certification processes, dimensional specifications, statistical samplings, periodic audits, process inspections, machine maintenance/operation and personnel training and certification.Inspectors routinely examine a statistical sample both physically and visually.Specifically, samples are inspected for contamination, seal integrity and seal strength.The lot met all defined acceptance criteria and was released.The device history records (dhrs) for the safety needles utilized with this lot were reviewed with no manufacturing or inspection issues.Dhr review was also conducted for maintenance records (corrective and preventive) and calibration records identifying no issues.All scheduled maintenance and calibration activities were completed.There were no changes to the process or material for this product.Process monitoring also indicated no issues related to the reported condition.Additionally, review of the machine setup was conducted, again with no issues.The device history records (dhrs) for the molded sheaths utilized in the production of this lot were reviewed with no manufacturing or inspection issues.There were no issues identified during the inspections performed during production of these components.All validated parameters for the molds were within established limits.No issues were identified during the inspections of the molds.The actual device was not returned for evaluation.Without the device or a representative sample being provided, a comprehensive investigation could not be performed.However, four (4) digital images (photographs) were provided from the customer.The images showed close up views of the needle sheath, which was black and contained bubbles extending from the gate area to about half the length of the sheath.The reported condition of the black sheath was confirmed.The images did not show an adequate picture of the sealed area of the packaging.Therefore, the reported condition of a sealing issue could not be confirmed.A 6m root cause investigation was conducted to identify potential contributing factors for the burned material and alleged seal issue.No issues with the manufacturing process were observed.The investigation did not identify a systemic issue with the product or process.The only process that could have potentially caused the needle sheath to have a blackened appearance would be during molding.Burning can appear as a black, gray or brown discoloration on the surface of the part.Burning can be caused by gasses that become trapped, compressed and heated in the mold during the injection process.There were no issues identified from the inspections performed during production of these components.All validated parameters for the molds were within established limits.There were no issues identified during the inspections of the molds.The reported condition of the black sheath (burned material) was confirmed.A root cause was unable to be determined.A probable root cause was determined to be gasses that became trapped, compressed and heated in the mold during the injection process creating discoloration on the surface of the part.The reported condition of a sealing issue could not be confirmed.This complaint will be utilized for tracking and trending purposes.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAGELLAN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
2010 e international speedway
deland FL 32724 8707
MDR Report Key7910081
Report Number1017768-2018-00061
Device Sequence Number1936686
Product Code FMI
UDI-Device Identifier20884521000664
UDI-Public20884521000664
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2022
Device Model Number8881850915
Device Catalogue Number8881850915
Device Lot Number712157
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/12/2018
Supplement Date Received by Manufacturer09/26/2018
Initial Report FDA Received Date09/26/2018
Supplement Report FDA Received Date10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1